Sard theorems for Lipschitz functions and applications in optimization

Abstract : We establish a " preparatory Sard theorem " for smooth functions with a partial affine structure. By means of this result, we improve a previous result of Rifford [14, 16] concerning the generalized (Clarke) critical values of Lipschitz functions defined as minima of smooth functions. We also establish a nonsmooth Sard theorem for the class of Lipschitz functions from R d to R p that can be expressed as finite selections of C k functions (more generally, continuous selections over a compact countable set). This recovers readily the classical Sard theorem and extends a previous result of Barbet-Daniilidis-Dambrine [1] to the case p > 1. Applications in semi-infinite and Pareto optimization are given.
Document type :
Journal articles
Complete list of metadatas

Cited literature [19 references]  Display  Hide  Download
Contributor : Ludovic Rifford <>
Submitted on : Wednesday, December 7, 2016 - 2:54:39 PM
Last modification on : Tuesday, May 21, 2019 - 2:54:03 PM
Long-term archiving on : Tuesday, March 21, 2017 - 1:12:10 PM


Files produced by the author(s)



Luc Barbet, Marc Dambrine, Aris Daniilidis, Ludovic Rifford. Sard theorems for Lipschitz functions and applications in optimization. Israël Journal of Mathematics, The Hebrew University Magnes Press, 2016, 212 (2), pp.757-790. ⟨10.1007/s11856-016-1308-7⟩. ⟨hal-01336328⟩



Record views


Files downloads